Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 72, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 15, 2016, 9:54 AM EST. It took effect at Dec 15, 2016, 10:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 9:54 AM EST (14:54 UTC)
- In effect from
- Dec 15, 2016, 10:00 AM EST
- Expired
- Dec 16, 2016, 1:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
143 WHUS73 KIWX 151454 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 954 AM EST THU DEC 15 2016 LMZ043-046-152300- /O.EXP.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/ /O.NEW.KIWX.SC.Y.0072.161215T1500Z-161216T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 954 AM EST THU DEC 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... ...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. THE GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING. * WINDS: WEST 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS TODAY. * WAVES: 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
920 WHUS73 KIWX 152047 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 PM EST THU DEC 15 2016 LMZ043-046-160500- /O.CON.KIWX.SC.Y.0072.000000T0000Z-161216T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 PM EST THU DEC 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS. * WAVES: 4 TO 8 FEET...SUBSIDING TO 2 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
873 WHUS73 KIWX 160307 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1007 PM EST THU DEC 15 2016 LMZ043-046-160600- /O.CON.KIWX.SC.Y.0072.000000T0000Z-161216T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1007 PM EST THU DEC 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS. * WAVES: 4 TO 8 FEET...SUBSIDING TO 2 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
474 WHUS73 KIWX 160621 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 121 AM EST FRI DEC 16 2016 LMZ043-046-160730- /O.EXP.KIWX.SC.Y.0072.000000T0000Z-161216T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 121 AM EST FRI DEC 16 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 6:49 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 15, 6:49 AM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
649 AM EST Thu Dec 15 2016
.SYNOPSIS...
Issued at 415 AM EST THU Dec 15 2016
Light lake effect snow will be confined to areas mainly north of
Route 6 through mid morning. Accumulations of one to locally three
inches are possible...mainly across Lower Michigan. South of route
6...wind chills will be dangerously cold, down to 10 below to 20
below zero through mid morning. A warmup is expected Friday into
Saturday but it will be accompanied by a wintry mix of
snow...sleet...freezing rain and rain across the area beginning
late Friday and continuing into Saturday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 413 AM EST Thu Dec 15 2016
James Bay centered vortex to maintain progressive eastward track
allowing steering flow to back over southern Lake Michigan in tandem
with descending inversion heights. Will relegate a prefirst period
to cover more assertive/present lake responsiveness. Continue with
wind chill advisory as before, however some sections of northeast
Indiana where ambient dry air eroding inland extend of lake effect
clouds to likely approach criteria/M15F WCI, though minimum wind
chills more near m20F within advisory. Lighter winds Thu night for
minimal chill effect. Early night lows likely with late night mid
cloud layer advance as focus shifts to upstream positive tilted trof
moving east through the central CONUS.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 413 AM EST Thu Dec 15 2016
Lesser spread within 00 UTC model suites gaining increased
confidence for mixed precip event Friday night into Saturday.
Some potential for mid layer light snow with initial leaf of warm
air advection aloft I285-290K ascent Friday, especially across
northern CWA late Friday afternoon. Surface low track from northeast
Missouri Sat morning through CWA /likely near Route 24 corridor in
afternoon/evening hours/ to draw increasingly deep warm layer T/TW
with 0C Tw pivoting as far north as KMDW-KLWA line. Northward draw
of this significant warm layer, along with more poignant mid level
height falls relegated north of CWA, a weakly closed 8h low track
through northern Lower Michigan and broad 7h trof over northern
Great Lakes, all suggests that even should far northwestern CWA
remain all snow, efficiencies and rates portend more towards
advisory type amounts. Farther south high resolution spatial/
temporal targeted winter weather advisories will likely be needed.
Changeover to all rain for all but far northwest/northern CWA by
midday Saturday to limit SWE and ice accrual for rather short
duration of adverse travel conditions. Post frontal undercut of
shallow cold air may allow for another brief period of zr/ip in
quick transition to snow as cold layer deepens Sat afternoon/evening
from northwest to southeast. Decent upstream lake aggregate troffing
late Sat night into early Sunday for renewed lake effect snow.
Again shallow DGZ and potential for shifting/disrupted bands through
the period. From late Friday afternoon through Sunday morning again
blended approach fails to adequately capture systems proclivity to
measure and have continued to increase pops. Thereafter transition
to split flow pattern next week with gradually moderating temps and
perhaps a weak high belted clipper potential next Thu.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 644 AM EST Thu Dec 15 2016
Descending inversion heights along with slight/gradual backing of
steering flow through the morning hours should keep KSBN largely
MVFR due to cigs with occasional heavier shsn dropping briefly into
high end IFR. Have maintained above fueling/alternate criteria as
potential for less than 2sm rather low and quite brief or low end
of variability. Otherwise detail largely due to
diminishing/backing surface winds through the forecast period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Chill Advisory until 1 PM EST /noon CST/ this afternoon for
INZ003-012>018-020-022>027-032>034.
MI...NONE.
OH...Wind Chill Advisory until 1 PM EST this afternoon for OHZ015-016-
024-025.
LM...Gale Warning until 10 AM EST this morning for LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 15, 4:57 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EST THU DEC 15 2016 INZ004>009-MIZ077>081-OHZ001-002-004-005-161100- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN... BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN... MONTPELIER...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER 457 AM EST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT MINOR LAKE EFFECT SNOW ACCUMULATIONS ARE EXPECTED THROUGH MIDDAY, ESPECIALLY OVER SOUTHERN LOWER MICHIGAN WHERE ABOUT AN INCH TO LOCALLY 3 INCHES ARE EXPECTED. IT WILL REMAIN COLD THROUGH MIDDAY WITH WIND CHILL TEMPERATURES OF 5 BELOW TO 15 BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MIX OF SNOW, SLEET, FREEZING RAIN, AND RAIN MAY CREATE HAZARDOUS TRAVEL CONDITIONS LATE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-161100- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON... BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING... ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL... PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 457 AM EST THU DEC 15 2016 /357 AM CST THU DEC 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT IT WILL REMAIN BITTERLY COLD THROUGH MIDDAY WITH WIND CHILL TEMPERATURES OF 10 BELOW TO 20 BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MIX OF SNOW, SLEET, FREEZING RAIN, AND RAIN MAY CREATE HAZARDOUS TRAVEL CONDITIONS LATE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-161100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 457 AM EST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT THIS MORNING. FREEZING SPRAY IS ALSO EXPECTED TODAY. CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:54 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 69 hr |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.